Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 123, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jul 21, 1995, 7:39 PM CDT for Caddo County, Oklahoma. It was in force for 36 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 21, 1995, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 21, 1995, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Caddo County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3489 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 220041
TOROKC
OKC015-220115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
739 PM CDT FRI JUL 21 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
CADDO
INCLUDING THE FOLLOWING LOCATIONS
ALBERT...BINGER AND LOOKEBA
AT 739 PM CDT OKLAHOMA COUNTY STORM SPOTTERS REPORTED A FUNNEL
CLOUD 4 MILES WEST OF LOOKEBA. DOPPLER RADAR ALSO INDICATES A
DEVELOPING CIRCULATION IN THAT AREA. THE STORM IS MOVING SOUTHEAST AT
20 MPH AND COULD PRODUCE A TORNADO AT ANY TIME.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3523 9815 3514 9840 3533 9854 3546 9836What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jul 21, 3:25 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 21, 3:25 PM CDT, 4 hours 14 minutes before
FPUS3 KOKC 212025 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 325 PM CDT FRI JUL 21 1995 LOOKS LIKE CONT SCT RW/TRW FOR TNGT AND TMW BEFORE RIDGE BEGINS TO NOSE INTO FA AND CAP STRENGTHENS AND SHUTS US OUT. EVEN THEN WITH SOME NWLY FLOW RMNG ACROSS N OKLA WL LV LOW POPS IN THE N ZNS THRU THE FCST. CU HAS BEEN BUBBLING LAST HOUR OR TWO. WL MAKE LAST MINUTE ADJUSTMENTS FOR FIRST PD POPS LOOKING AT SATEL AND RADAR JUST BEFORE ISSUING ZONES. MOS TEMPS LOOK OK. FCSTID = 26 FIRST GUESS: OKC 71 96 73 97 / 20 20 10 10 HBR 74 99 74 100 / 20 20 10 10 SPS 74 99 74 100 / 20 20 10 10 GAG 70 96 70 96 / 20 20 20 20 PNC 74 97 75 97 / 20 20 20 20 DUA 75 95 76 96 / 30 20 10 10 .OKC...NONE. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 52 min |
| Jul 21, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 46 min |
| Jul 21, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 39 min |
| Jul 21, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 52 min |
| Jul 21, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| Jul 21, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Jul 21, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 49 min |
| Jul 21, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 48 min |
| Jul 21, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 52 min |
| Jul 22, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 52 min |
| Jul 22, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 44 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.